Colorado, 2017Heavy Rain in Colorado, July 27, 2017
July 27, 2017 · NWS GJT · 1 event in 1 county or zone
Subtropical moisture remained across the area and produced some thunderstorms with heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Subtropical moisture remained across the area and produced some thunderstorms with heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 27, 1:33 PM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 27, 1:33 PM MST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service GRAND JUNCTION CO
233 PM MDT Thu Jul 27 2017
.SHORT TERM...(Tonight through Friday night)
Issued at 220 PM MDT Thu Jul 27 2017
The monsoon plume pushed southeast and will clip the southernmost
portion of the San Juan mountains tonight. The rest of the area
will have less storm coverage tonight though moisture content will
remain higher than normal. On Friday the plume starts moving north
and west, with the San Juan mountains and the central CO mountains
east of a line from Glenwood Springs to Montrose getting increased
storm coverage Friday afternoon and evening.
.LONG TERM...(Saturday through Thursday)
Issued at 220 PM MDT Thu Jul 27 2017
The monsoonal plume will remains stationary Saturday but will
break up a bit thus resulting in slightly less storm coverage.
Sunday night will bring the beginning of another fairly strong
surge of monsoon moisture that will affect most of the forecast
area through Tuesday evening.
Strong high pressure over the Great Basin will produce northerly
flow over the area and drier conditions Wednesday and Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 220 PM MDT Thu Jul 27 2017
Isolated to scattered showers and thunderstorms will continue
over the mountains this evening. This activity will be most
prevalent over the San Juan Mountains. Storms in the vicinity of
KASE, KTEX and KDRO will likely generate outflow winds to 30 MPH.
Otherwise, look for VFR conditions at TAF sites to continue over
the next 24 hours with the exception of isolated showers/storms
over KDRO and KTEX.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...CC
LONG TERM...CC
AVIATION...CC
Hazardous weather outlook, Jul 27, 3:30 AM MST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service GRAND JUNCTION CO
430 AM MDT Thu Jul 27 2017
COZ001>014-017>023-UTZ022>025-027>029-281030-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
430 AM MDT Thu Jul 27 2017
This hazardous weather outlook is for eastern Utah and western
Colorado.
.DAY ONE...Today and Tonight
Expect scattered thunderstorms this afternoon and evening across
the entire area, favoring the mountains, especially in the south.
Locally heavy rain and small hail are possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorms are expected to increase across the entire area from
Friday through Monday with heavy rain a continued threat.
Thunderstorm activity will decrease Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NL
In the hours before
Special weather statement, Jul 27, 2:01 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
301 PM MDT THU JUL 27 2017
UTZ025-272145-
Tavaputs Plateau UT-
301 PM MDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UINTAH COUNTY UNTIL
345 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 47
miles east of Sunnyside, or 49 miles southeast of Fort Duchesne,
moving east at 25 mph.
Frequent cloud to ground lightning, half inch hail and winds in
excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern Uintah
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3953 10956 3967 10967 3989 10929 3961 10907
TIME...MOT...LOC 2100Z 247DEG 21KT 3963 10951
MS
Heavy Rain, Hinsdale
- When
- July 27, 3:00 PM MST to 5:30 PM MST
- Where
- Hinsdale County, 2.78 mi SSE of Lake City to 2.88 mi SSE of Lake City
- Reported by
- Department of Highways
- Coordinates
- 37.994, -107.298
Heavy rainfall resulted in a rockslide across Highway 30 between Highway 149 and Lake San Cristobal.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 27, 2017$48,000 · 76 kt wind · 8 events
- Tornado and Damaging Winds in Florida, July 27, 2017$55,000 · EF0 · 3 events
- Flash Flooding in Arizona, July 27, 2017$30,000 · 2 events
- Flash Flood in Colorado, July 27 to 28, 2017$30,000 · 1 event
- Hail and Damaging Winds in Nebraska, July 27, 20171.75 in hail · 17 events
- Flash Flood and Hail in Texas, July 27, 20171 in hail · 4 events
- Flash Flooding in Kansas, July 27, 20173 events
- Heavy Rain in South Dakota, July 27, 20172 events
- Flash Flood and Damaging Wind in North Carolina, July 27, 2017$500 · 50 kt wind · 2 events
- Damaging Winds in Wyoming, July 27, 201773 kt wind · 2 events
- Hail and Damaging Wind in Wyoming, July 27, 201752 kt wind · 2 events
- Flash Flood in Georgia, July 27, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 715320.